Alert archive / Nebraska / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 107, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jul 4, 2017, 7:19 PM CDT for Lincoln County, Nebraska. It was in force for 41 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 4, 2017, 7:19 PM CDT (00:19 UTC)
- Expired
- Jul 4, 2017, 8:00 PM CDT
- In force
- 41 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
County Lincoln County, NE
The radar
The North Platte radar (KLNX), 101 km from the middle of the area, began a volume at 00:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 4, 7:50 PM CDT | HAIL 1.75 | 6 W Sutherland, NE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 31 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDEN), launched 00:00Z, 0.3 hours before the alert went out and 226 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4 J/kg
- Mixed-layer CIN
- -131 J/kg
- Mixed-layer LCL
- 3654 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 18 m²/s²
- 0-3 km storm-relative helicity
- 99 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
114
WUUS53 KLBF 050019
SVRLBF
NEC111-050100-
/O.NEW.KLBF.SV.W.0107.170705T0019Z-170705T0100Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service North Platte NE
719 PM CDT TUE JUL 4 2017
The National Weather Service in North Platte has issued a
* Severe Thunderstorm Warning for...
Northwestern Lincoln County in southwestern Nebraska...
* Until 800 PM CDT
* At 718 PM CDT, a severe thunderstorm was located 7 miles north of
Sutherland, or 20 miles northwest of North Platte, moving south at
15 mph.
HAZARD...Quarter size hail.
SOURCE...Radar indicated.
IMPACT...Damage to vehicles is expected.
* Locations impacted include...
Sutherland, Hershey, Sutherland Reservoir State Recreation Area,
Coker and O'Fallons.
This includes Interstate 80 in Nebraska between mile markers 151 and
166.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Large hail and damaging winds and continuous cloud to ground
lightning is occurring with this storm. Move indoors immediately.
Lightning is one of nature's leading killers. Remember, if you can
hear thunder, you are close enough to be struck by lightning.
If on or near sutherland reservoir, get away from the water and move
indoors or inside a vehicle. Remember, lightning can strike out to
15 miles from the parent thunderstorm. If you can hear thunder, you
are close enough to be struck by lightning. Move to safe shelter
now! Do not be caught on the water in a thunderstorm.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4105 10127 4118 10127 4135 10122 4133 10098
4101 10096
TIME...MOT...LOC 0018Z 006DEG 13KT 4127 10112
HAIL...1.00IN
WIND...<50MPH
$$
Buttler1 follow-up statement
435
WWUS53 KLBF 050038
SVSLBF
Severe Weather Statement
National Weather Service North Platte NE
738 PM CDT TUE JUL 4 2017
NEC111-050100-
/O.CON.KLBF.SV.W.0107.000000T0000Z-170705T0100Z/
Lincoln NE-
738 PM CDT TUE JUL 4 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM CDT
FOR NORTHWESTERN LINCOLN COUNTY...
At 737 PM CDT, a severe thunderstorm was located 5 miles northwest
of Sutherland, or 25 miles west northwest of North Platte, moving
southwest at 15 mph.
HAZARD...Ping pong ball size hail.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect damage
to roofs, siding, windows, and vehicles.
Locations impacted include...
Sutherland, Hershey, Sutherland Reservoir State Recreation Area,
Coker and O'Fallons.
This includes Interstate 80 in Nebraska between mile markers 151 and
166.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4105 10127 4118 10127 4135 10122 4133 10098
4101 10096
TIME...MOT...LOC 0037Z 036DEG 14KT 4122 10121
HAIL...1.50IN
WIND...<50MPH
$$
ButtlerWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 4, 3:20 PM CDT, 3 hours 59 minutes earlier.
Area forecast discussion, Jul 4, 3:20 PM CDT, 3 hours 59 minutes before
Area Forecast Discussion National Weather Service North Platte NE 320 PM CDT Tue Jul 4 2017 .SHORT TERM...(This evening through Wednesday) Issued at 300 PM CDT Tue Jul 4 2017 Weather highlights over the next 24 hours include: possibility of isolated thunderstorms through early tonight and highs above seasonal normal values tomorrow. Highs are forecast 5 to 15 degrees above normal with the greatest departures in northwest NEB. Latest water vapor shows a weak shortwave trough moving east roughly over southern Manitoba towards the Black Hills with another weak disturbance near northeast WY. Meanwhile, an upper level ridge continues to build across the western CONUS from the Southwest US into the Northern Rockies and Northern High Plains. Latest surface plot show a broad surface trough stretching from western Manitoba to the Dakotas into the Central High Plains. Latest visible satellite shows a growing diurnal cu field across central NEB expanding west into parts of Lincoln, Hayes, and Frontier counties. Of which, cu appears more enhanced across north central NEB where there is enhanced growth/towering cu. A few modest radar echoes have been seen. There is potential for isolated showers/thunderstorms mid- afternoon into the evening today, albeit with low confidence, across the Sandhills north and over north central NEB. While instability appears adequate, there is uncertainty associated with the focus and forcing in the current setup. Weak surface toughing and upslope flow is present and moisture appears sufficient with surface dewpoints ranging from the low 50s into the mid 60s. Current thinking is thunderstorms will be isolated if they materialize. Concerns with any strong storms would be strong gusts and small hail, especially the former given the environment is characterized by a dry sub-cloud layer given model soundings and moderate surface dew point depressions (generally 20-40 F). Threat for storms should diminish this evening with clearing skies taking hold. Mostly sunny skies will prevail tomorrow with highs in the 90s. .LONG TERM...(Wednesday night through Tuesday) Issued at 312 PM CDT Tue Jul 4 2017 Wednesday night through Monday night...An upper level ridge of High pressure will remain in place of the western CONUS over the next several days. This will bring hot and mostly dry conditions over the high plains. There will be some isolated chances for thunderstorms Thursday, Friday and Saturday however confidence is low. The greatest chance and confidence in thunderstorm development will be Thursday late afternoon into the overnight as a weak frontal boundary will push through the area. This may give just enough forcing to initiate a few thunderstorms across the CWA...especially since we will have adequate daytime heating with temperatures in the upper 90s to even 100 degrees possible across far southwest Nebraska. After the front passes temperatures will cool slightly on Friday and Saturday with highs in the mid to upper 80s. Temperatures warm back into the low 90s Sunday and Monday. && .AVIATION...(For the 18Z TAFS through 18Z Wednesday afternoon) Issued at 1229 PM CDT Tue Jul 4 2017 Latest satellite imagery shows diurnally driven cu developing and expanding across south central NEB to north central NEB into parts of Lincoln and Frontier counties. Latest surface plot shows these cloud bases largely around 3-5 kft with SCT-BKN coverage. These clouds should dissipate early evening with the loss of daytime heating. Otherwise, there are a few areas of mid/high level clouds moving east across north central NEB. Main concern is possible isolated showers/thunderstorms this afternoon/evening. Of which, the area of concern is generally confined to north central NEB and northern NEB. However, overall confidence with respect to their occurrence and them impacting terminals is low given expected coverage (isolated) thus no mention in KVTN TAF. Any thunderstorms should dissipate as well by the early evening if they materialize. Thereafter, mostly clear skies should prevail tonight and tomorrow. && .LBF WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...ET LONG TERM...Gomez AVIATION...ET
Hazardous weather outlook, Jul 4, 4:00 PM CDT, 3 hours 19 minutes before
Hazardous Weather Outlook National Weather Service North Platte NE 400 PM CDT Tue Jul 4 2017 NEZ004>010-022>029-035>038-056>059-069>071-094-052100- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 400 PM CDT Tue Jul 4 2017 /300 PM MDT Tue Jul 4 2017/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...TONIGHT. Thunderstorms are possible across the Sandhills north and over north central NEB. A few storms may be be strong and could approach severe levels briefly with both damaging winds and large hail possible. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. There is a marginal risk for strong to briefly severe thunderstorms Thursday afternoon and evening over western Nebraska. The main threats with any severe thunderstorms would be damaging winds and large hail. The current weather pattern will bring slight chances of thunderstorms to western Nebraska Friday through Sunday, mainly in the late afternoon and early evening. At this time the threat for organized severe weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && Get your weather, hydrological, and climate information at http://www.weather.gov/northplatte ET
In the hours before
Special weather statement, Jul 4, 4:55 PM CDT, 2 hours 24 minutes before
Special Weather Statement National Weather Service North Platte NE 455 PM CDT TUE JUL 4 2017 NEZ038-042245- Custer NE- 455 PM CDT TUE JUL 4 2017 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CUSTER COUNTY UNTIL 545 PM CDT... At 455 PM CDT, Doppler radar was tracking a strong thunderstorm 9 miles west of Anselmo, or 24 miles northwest of Broken Bow. This storm was nearly stationary. Nickel size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Pleasant Hill. This includes the following highways... Highway 2 near mile marker 253. Highway 92 between mile markers 253 and 269. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 4165 10017 4168 9993 4148 9983 4144 10018 TIME...MOT...LOC 2155Z 351DEG 3KT 4160 10004 Buttler
Special weather statement, Jul 4, 4:59 PM CDT, 2 hours 20 minutes before
Special Weather Statement National Weather Service North Platte NE 459 PM CDT TUE JUL 4 2017 NEZ026-042245- Blaine NE- 459 PM CDT TUE JUL 4 2017 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN CUSTER AND SOUTHEASTERN BLAINE COUNTIES UNTIL 545 PM CDT... At 458 PM CDT, Doppler radar was tracking a strong thunderstorm 10 miles south of Brewster. This storm was nearly stationary. Nickel size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Milburn Diversion Dam State Wildlife Management Area and Linscott. This includes Highway 2 near mile marker 246. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 4174 10003 4185 10004 4187 9980 4174 9972 TIME...MOT...LOC 2158Z 351DEG 3KT 4179 9991 Buttler
Special weather statement, Jul 4, 5:42 PM CDT, 1 hour 37 minutes before
Special Weather Statement National Weather Service North Platte NE 542 PM CDT TUE JUL 4 2017 NEZ037-038-042330- Custer NE-Logan NE- 542 PM CDT TUE JUL 4 2017 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL LOGAN AND NORTHWESTERN CUSTER COUNTIES UNTIL 630 PM CDT... At 542 PM CDT, Doppler radar was tracking a strong thunderstorm 9 miles north of Arnold, or 19 miles east of Stapleton, moving west at 5 mph. Nickel size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Logan and Pleasant Hill. This includes Highway 92 between mile markers 245 and 246, and between mile markers 254 and 258. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 4167 10009 4149 10002 4141 10028 4164 10035 TIME...MOT...LOC 2242Z 073DEG 5KT 4156 10016 Buttler
Special weather statement, Jul 4, 6:28 PM CDT, 51 minutes before
Special Weather Statement
National Weather Service North Platte NE
628 PM CDT TUE JUL 4 2017
NEZ037-059-050015-
Lincoln NE-Logan NE-
628 PM CDT TUE JUL 4 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN LINCOLN...AND
SOUTHERN LOGAN COUNTIES UNTIL 715 PM CDT...
At 627 PM CDT, Doppler radar was tracking a strong thunderstorm near
Gandy, or 9 miles east of Stapleton, moving southwest at 20 mph.
Nickel size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Stapleton, Gandy, Logan, Tarboz Lake and Hoagland.
This includes Highway 92 between mile markers 223 and 246.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4124 10057 4145 10070 4157 10029 4151 10025
4139 10025 4139 10024 4138 10024
TIME...MOT...LOC 2327Z 064DEG 17KT 4146 10033
ButtlerSpecial weather statement, Jul 4, 7:01 PM CDT, 18 minutes before
Special Weather Statement National Weather Service North Platte NE 701 PM CDT TUE JUL 4 2017 NEZ037-059-050045- Lincoln NE-Logan NE- 701 PM CDT TUE JUL 4 2017 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN LINCOLN AND SOUTH CENTRAL LOGAN COUNTIES UNTIL 745 PM CDT... At 700 PM CDT, Doppler radar was tracking a strong thunderstorm 8 miles south of Gandy, or 9 miles south of Stapleton, moving southwest at 20 mph. Nickel size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Maxwell. This includes Highway 92 between mile markers 233 and 237. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 4146 10047 4135 10028 4106 10051 4123 10079 TIME...MOT...LOC 0000Z 038DEG 18KT 4134 10045 Buttler
Special weather statement, Jul 4, 7:03 PM CDT, 16 minutes before
Special Weather Statement National Weather Service North Platte NE 703 PM CDT TUE JUL 4 2017 NEZ059-050045- Lincoln NE- 703 PM CDT TUE JUL 4 2017 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN LINCOLN AND SOUTHWESTERN MCPHERSON COUNTIES UNTIL 745 PM CDT... At 703 PM CDT, Doppler radar was tracking a strong thunderstorm 11 miles north of Hershey, or 17 miles south of Tryon, moving south at 15 mph. Nickel size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Sutherland, Hershey, Sutherland Reservoir State Recreation Area, Coker and O'Fallons. This includes Interstate 80 in Nebraska between mile markers 152 and 170. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 4108 10125 4140 10117 4139 10093 4107 10089 TIME...MOT...LOC 0003Z 002DEG 12KT 4133 10106 Buttler
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 4, 7:01 PM CDT | Special Weather Statement | LBF | Lincoln | 44 min |
| Jul 4, 7:03 PM CDT | Special Weather Statement | LBF | Lincoln | 42 min |
| Jul 4, 7:10 PM CDT | Severe Thunderstorm Warning | LBF | Lincoln | 50 min |
| Jul 4, 7:33 PM CDT | Special Weather Statement | LBF | Hayes | 42 min |
| Jul 4, 7:47 PM CDT | Severe Thunderstorm Warning | LBF | Hayes, Lincoln, Perkins | 26 min |
| Jul 4, 7:56 PM CDT | Severe Thunderstorm Warning | LBF | Keith, Lincoln, Perkins | 49 min |
| Jul 4, 8:32 PM CDT | Severe Thunderstorm Warning | LBF | Chase, Perkins | 43 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.